MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60SP040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the new tracheostomy tube was secured in the tracheal stoma of the patient when the left flange broke at the securing part and resulted in the tracheostomy tube decannulating.No patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: no product or photographic evidence were provided to aid in this investigation.The complaint report offered insufficient details to determine whether this product functioned as intended, or was used in a manner consistent with its instructions for use (ifu) or failed to meet product specifications.No lot number was provided for device history record review.D5 is "patient/consumer.
 
Additional Manufacturer Narrative
No lot number was provided; therefore, device history record review could not be performed.Three product samples were received for evaluation.Visual inspection found unit one is observed to have the right eyelet broken, as if it had been cut with a sharp instrument.Unit two does not present any damages or discrepancies.Unit three is observed to have the right eyelet broken, as if it had been cut with a sharp instrument.Per the physical evaluation of the units the reported failure mode is confirmed.No other analysis was performed.After reviewing the mitigations that are performed during the manufacturing process to detect damage component, the most probable root cause is that the cut damage on the cuff occurred after the product left the manufacturer facility.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA UNCUFFED PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
marlborough road
minneapolis, MN 55442
MDR Report Key14691825
Report Number3012307300-2022-11928
Device Sequence Number5176010
Product Code JOH
UDI-Device Identifier15021312000382
UDI-Public15021312000382
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number60SP040
Device Catalogue Number60SP040
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Supplement Date Received by Manufacturer09/12/2022
03/12/2023
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date10/11/2022
04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient SexMale
Patient RaceWhite